Alert archive / Iowa / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Jun 9, 2011, 3:44 PM CDT for 31 counties in Iowa. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2011, 3:44 PM CDT (20:44 UTC)
- Expired
- Jun 10, 2011, 3:57 AM CDT
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 31 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 38 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128 WGUS63 KDMX 092044 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT THU JUN 9 2011 ...HEAVY RAINFALL POSSIBLE ACROSS THE AREA TONIGHT... .THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA ONCE AGAIN TONIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE 1 TO 3 INCHES OF RAIN OVERNIGHT. THIS IS IN ADDITIONAL TO AREAS OF HEAVY RAIN THAT HAS FALLEN OVER THE PAST 24 HOURS THAT HAS ALREADY CAUSED SATURATED GROUND AND PONDING OF WATER. IAZ044>050-057>062-070>075-081>086-092>097-100445- /O.NEW.KDMX.FF.A.0002.110609T2044Z-110610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 344 PM CDT THU JUN 9 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE... DALLAS...JASPER...MARSHALL...POLK...POWESHIEK...STORY AND TAMA. IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR... LUCAS...MADISON...MAHASKA...MARION...MONROE...RINGGOLD... UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CARROLL...CRAWFORD...GREENE AND GUTHRIE. * THROUGH FRIDAY MORNING * THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE TONIGHT WITH 1 TO 3 INCHES POSSIBLE. THESE RAINFALL AMOUNTS WOULD PRODUCE FLASH FLOODING AND RIVER FLOODING ALONG THE SMALLER RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
733 WGUS63 KDMX 100234 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 934 PM CDT THU JUN 9 2011 ...HEAVY RAINFALL POSSIBLE ACROSS THE AREA TONIGHT... .THUNDERSTORMS HAVE REDEVELOPED ALONG THE SAME LOCATION AS THEY DID LAST NIGHT AND EARLIER TODAY. THESE STORMS THIS EVENING AND OVERNIGHT ARE CAPABLE OF PRODUCING AN ADDITIONAL 2 TO 4 INCHES OF RAIN BY FRIDAY MORNING. IAZ044>050-057>062-070>075-081>086-092>097-101045- /O.CON.KDMX.FF.A.0002.000000T0000Z-110610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 934 PM CDT THU JUN 9 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...JASPER... MARSHALL...POLK...POWESHIEK...STORY AND TAMA. IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON... MAHASKA...MARION...MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON...CARROLL...CRAWFORD...GREENE AND GUTHRIE. * THROUGH FRIDAY MORNING * THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE TONIGHT WITH 1 TO 3 INCHES POSSIBLE. THESE RAINFALL AMOUNTS WOULD PRODUCE FLASH FLOODING AND RIVER FLOODING ALONG THE SMALLER RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FAB
138 WGUS63 KDMX 100743 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 243 AM CDT FRI JUN 10 2011 ...HEAVY RAINFALL IS OCCURRING ACROSS THE AREA THIS MORNING... .THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE MOVING ACROSS SOUTH CENTRAL IOWA EARLY THIS MORNING. IAZ044>048-057>059-070-071-081-092-100845- /O.CAN.KDMX.FF.A.0002.000000T0000Z-110610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS- ADAIR-ADAMS-TAYLOR- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...AUDUBON...GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD... CORNING...BEDFORD 243 AM CDT FRI JUN 10 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED. THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED ACROSS THE AREA. $$ IAZ049-050-060>062-072>075-082>086-093>097-101200- /O.CON.KDMX.FF.A.0002.000000T0000Z-110610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA- UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...MARSHALLTOWN...TOLEDO...DES MOINES... NEWTON...GRINNELL...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 243 AM CDT FRI JUN 10 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... JASPER...MARSHALL...POLK...POWESHIEK AND TAMA. IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR...LUCAS... MADISON...MAHASKA...MARION...MONROE...RINGGOLD...UNION... WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * UNTIL 7 AM CDT THIS MORNING * THUNDERSTORMS WITH HEAVY RAINFALL ARE MOVING ACROSS THE AREA WITH 1 TO 2 ADDITIONAL INCHES POSSIBLE OVER THE EASTERN PORTION OF THE WATCH. THESE RAINFALL AMOUNTS COULD PRODUCE FLASH FLOODING AND RIVER FLOODING ALONG THE SMALLER RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
925 WGUS63 KDMX 100843 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 343 AM CDT FRI JUN 10 2011 ...HEAVY RAINFALL IS OCCURRING ACROSS THE AREA THIS MORNING... .THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE MOVING ACROSS SOUTH CENTRAL IOWA EARLY THIS MORNING. IAZ049-050-060-061-072-073-082>084-093>097-100945- /O.CAN.KDMX.FF.A.0002.000000T0000Z-110610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARSHALL-TAMA-POLK-JASPER-MADISON-WARREN-UNION-CLARKE-LUCAS- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...MARSHALLTOWN...TOLEDO...DES MOINES... NEWTON...WINTERSET...INDIANOLA...CRESTON...OSCEOLA...CHARITON... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 343 AM CDT FRI JUN 10 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA HAS BEEN CANCELED. STORMS THAT WERE PRODUCING HEAVY RAINFALL HAVE NOW MOVED EAST. $$ IAZ062-074-075-085-086-101200- /O.CON.KDMX.FF.A.0002.000000T0000Z-110610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO- INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA... ALBIA...OTTUMWA 343 AM CDT FRI JUN 10 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... POWESHIEK. IN SOUTH CENTRAL IOWA...MAHASKA...MARION AND MONROE. IN SOUTHEAST IOWA...WAPELLO. * UNTIL 7 AM CDT THIS MORNING * THUNDERSTORMS WITH HEAVY RAINFALL ARE MOVING ACROSS THE AREA WITH 1 TO 2 ADDITIONAL INCHES POSSIBLE OVER THE EASTERN PORTION OF THE WATCH. THESE RAINFALL AMOUNTS COULD PRODUCE FLASH FLOODING AND RIVER FLOODING ALONG THE SMALLER RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FAB
065 WGUS63 KDMX 100857 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 357 AM CDT FRI JUN 10 2011 ...REMAINING STORMS ARE RAPIDLY WEAKENING AN WILL BE OUT OF THE AREA BY 415 AM... IAZ062-074-075-085-086-101000- /O.CAN.KDMX.FF.A.0002.000000T0000Z-110610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO- INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA... ALBIA...OTTUMWA 357 AM CDT FRI JUN 10 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA HAS BEEN CANCELED. THE STORMS PROMPTING THE WATCH HAVE WEAKENED CONSIDERABLY AND ARE MOVING OUT OF THE AREA. $$ FAB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 3:42 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 9, 3:42 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 342 PM CDT THU JUN 9 2011 ...UPDATED FOR THE 00Z AVIATION DISCUSSION... .DISCUSSION... BUSY FORECAST OVER THE NEXT 12 TO 24 HOURS AS SFC WAVE PASSES THROUGH THE STATE. CURRENTLY...ONGOING WAA AND THETA-E ADVECTION HAS HELPED SUSTAIN CONVECTION FOR MOST OF THE DAY ACRS CENTRAL IOWA. SOME CLEARING IN FAR SOUTHWEST IA SHOULD HELP WITH DESTABILIZATION AND WILL PROVIDE THE BEST THREAT OF ALL TYPES OF SEVERE WEATHER...HOWEVER THIS WILL BE CONFINED TO THE FAR SOUTH. FARTHER NORTH...LOW LEVELS BECOME INCREASINGLY STABLE WITH ELEVATED CONVECTION MORE LIKELY. THEREFORE...WIND THREAT WILL DIMINISH TO THE NORTH WITH HAIL THREAT REMAINING. CONVECTION SHOULD PROGRESS THROUGH THE STATE TONIGHT WITH THE BEST THREAT OF HEAVY RAIN AND SEVERE WEATHER PRIOR TO MIDNIGHT IN MOST LOCATIONS. AFTER MIDNIGHT...STILL SOME THREAT OF STORMS BUT BEST FORCING WILL BE LEAVING THE AREA. HEAVY RAINS ALSO REMAIN POSSIBLE WITH PWATS OF 1.5 TO 2.0 AND WILL DISCUSS IN HYRDO SECTION. SFC LOW WILL MEANDER INTO CENTRAL IA ON FRIDAY WITH ONLY ISOLD TO SCT CONVECTION IN THE MORNING. HOWEVER...DESTABILIZATION AHEAD OF THE LOW WILL LEAD TO DEVELOPMENT BY MID AFTERNOON...MAINLY ALONG AND EAST OF INTERSTATE 35 AS SUBSIDENCE INCREASES FARTHER WEST. THIS CONVECTION SHOULD PULL EAST OF THE STATE WITH RIDGING INTENSIFYING INTO FRIDAY NIGHT AND SATURDAY. TRANQUIL WEATHER WILL BE EXPECTED THROUGH THE FIRST HALF OF THE WEEKEND BUT WAA AND INCREASING THETA-E ADVECTION ON SUNDAY WILL BRING SOME RETURN TO THUNDERSTORM CHANCES BY SUNDAY AFTERNOON IN SOUTHWEST IA. THIS THREAT OF THUNDERSTORMS WILL PERSIST INTO THE MIDDLE OF NEXT WEEK AS A BOUNDARY REMAINS IN THE VICINITY OF IOWA. SEVERE THREAT DOESNT APPEAR TOO GREAT AT THIS POINT AS INDICATIONS THAT SHEAR SHOULD BE RELATIVELY WEAK...BUT THIS COULD CERTAINLY CHANGE. && .HYDROLOGY... VERY HEAVY RAINFALL LAST NIGHT PRODUCE 3 TO 5 INCHES OF RAIN JUST SOUTH OF DSM. 18Z FLASH FLOOD GUIDANCE VALUES FROM THE RFC NOW HAVE VALUES OF AROUND AN INCH IN CENTRAL IOWA AND HAVE GONE WITH A FLASH FLOOD WATCH AS ANOTHER ROUND OF CONVECTION THIS EVENING COULD EASILY TAKE US INTO FLASH FLOODING. RIVER FLOODING MAY ALSO BE ENHANCED BY ADDITIONAL RAINFALL THIS EVENING WITH MANY OF THE BASINS FEEDING THE DES MOINES RIVER NEAR DES MOINES EXPECTED TO REACH OR ALREADY ABOVE FLOOD STAGE. && .AVIATION...10/00Z NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA OVERNIGHT THEN DIMINISHING IN AREAL COVERAGE ON FRIDAY. IFR CIGS ARE EXPECTED TO DEVELOP LATE TONIGHT OVER THE NORTHERN SITES THEN WILL GRADUALLY RAISE INTO MVFR ON FRIDAY. LOW PRESSURE MOVING INTO IOWA ON FRIDAY WILL LEAD TO VARIABLE WIND DIRECTIONS ACROSS THE STATE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 12Z FRIDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD- DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA- MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...COGIL AVIATION...DONAVON LONG TERM...COGIL
Hazardous weather outlook, Jun 9, 10:37 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1037 AM CDT THU JUN 9 2011 IAZ004>007-015>017-023>028-035>039-049-050-101100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON- HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 1037 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA DURING THE AFTERNOON. SEVERE WEATHER WILL BE CONFINED TO LARGE HAIL. HEAVY RAINFALL IS ALSO EXPECTED WITH THESE STORMS. BY TONIGHT...WIDESPREAD THUNDERSTORMS ACTIVITY IS EXPECTED WITH LARGE HAIL AND HEAVY RAINFALL REMAINING THE MAIN THREATS. THERE IS SOME WIND THREAT AS WELL...MAINLY ALONG THE HIGHWAY 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY NIGHT...MAINLY EAST OF INTERSTATE 35. THE RISK OF SEVERE STORMS IS LOW. ADDITIONAL CHANCES FOR THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO TONIGHT. IAZ033-034-044>048-057>062-070>075-081>086-092>097-101100- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1037 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH THE AFTERNOON. MAIN THREATS WILL BE FROM LARGE HAIL UP TO GOLF BALL SIZE ALONG WITH VERY HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS ARE EXPECTED TONIGHT WITH LARGE HAIL AND HEAVY RAINFALL REMAINING POSSIBLE AS WELL AS A STRAIGHT LINE WIND THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY NIGHT...MAINLY EAST OF INTERSTATE 35. THE RISK OF SEVERE STORMS IS LOW. ADDITIONAL CHANCES FOR THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO TONIGHT. CC
In the hours before
Local storm report, Jun 9, 10:00 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1000 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL 1 E CLIVE 41.61N 93.75W
06/09/2011 M1.50 INCH POLK IA NWS EMPLOYEE
WENT OUT AFTER THE HAIL ENDED AND MEASURED UP TO PING
PONG SIZED HAIL.
&&
CCOGILLocal storm report, Jun 9, 10:04 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1004 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM HAIL DES MOINES 41.58N 93.62W
06/09/2011 E1.75 INCH POLK IA TRAINED SPOTTER
INTERSECTION OF 12TH AND SHAWNEE IN THE HIGHLAND PARK
AREA.
&&
BFLocal storm report, Jun 9, 2:38 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
238 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL NNE TEMPLETON 41.92N 94.94W
06/09/2011 E0.88 INCH CARROLL IA TRAINED SPOTTER
0153 PM HAIL 2 NNW TEMPLETON 41.95N 94.96W
06/09/2011 E0.75 INCH CARROLL IA TRAINED SPOTTER
0203 PM HAIL 3 ESE COON RAPIDS 41.85N 94.62W
06/09/2011 E0.75 INCH GUTHRIE IA TRAINED SPOTTER
&&
BEERENDSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 28 min |
| Jun 8, 7:40 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 34 min |
| Jun 9, 1:18 AM CDT | Severe Thunderstorm Warning | DMX | Greene | 27 min |
| Jun 9, 2:47 AM CDT | Severe Thunderstorm Warning | DMX | Jasper | 33 min |
| Jun 9, 7:27 AM CDT | Severe Thunderstorm Warning | DMX | Polk | 33 min |
| Jun 9, 8:53 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 52 min |
| Jun 9, 9:16 AM CDT | River Flood Warning | DMX | Madison, Warren | 8 days |
| Jun 9, 9:39 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 19 min |
| Jun 9, 9:55 AM CDT | Severe Thunderstorm Warning | DMX | Audubon | 38 min |
| Jun 9, 1:50 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 32 min |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 65 hr |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Wapello | 3 days |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Madison, Warren | 52 hr |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 63 hr |
| Jun 9, 4:54 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 25 min |
| Jun 9, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 47 min |
Nearby
Flash Flood Watches in Iowa, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.